Alert archive / Idaho / Frost Advisories in 2012

Frost Advisory 1, NWS Pocatello, ID

September 12, 2012

NWS Pocatello, ID issued this frost advisory at Sep 12, 2012, 3:15 AM MDT. It took effect at Sep 13, 2012, 4:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2012, 3:15 AM MDT (09:15 UTC)
In effect from
Sep 13, 2012, 4:00 AM MDT
Expired
Sep 13, 2012, 9:00 AM MDT
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

876 
WWUS75 KPIH 120915
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
315 AM MDT WED SEP 12 2012


IDZ017-020-021-121715-
/O.NEW.KPIH.FR.Y.0001.120913T1000Z-120913T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
315 AM MDT WED SEP 12 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM MDT THURSDAY. 

* TEMPERATURE...32 TO 36 DEGREES

* LOCATIONS INCLUDE...SNAKE RIVER PLAIN INCLUDING POCATELLO...IDAHO
  FALLS...REXBURG

* IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
4 follow-up statements
838 
WWUS75 KPIH 121558
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
958 AM MDT WED SEP 12 2012

IDZ017-020-021-130000-
/O.CON.KPIH.FR.Y.0001.120913T1000Z-120913T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
958 AM MDT WED SEP 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT
THURSDAY. 

* TEMPERATURE...32 TO 36 DEGREES

* LOCATIONS INCLUDE...SNAKE RIVER PLAIN INCLUDING POCATELLO... 
  IDAHO FALLS...REXBURG 

* IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
354 
WWUS75 KPIH 122051
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
251 PM MDT WED SEP 12 2012

IDZ017-020-021-131100-
/O.CON.KPIH.FR.Y.0001.120913T1000Z-120913T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
251 PM MDT WED SEP 12 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT
THURSDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM MDT
THURSDAY. 

* TEMPERATURE...32 TO 36 DEGREES

* LOCATIONS INCLUDE...SNAKE RIVER PLAIN INCLUDING POCATELLO... 
  IDAHO FALLS...REXBURG 

* IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
991 
WWUS75 KPIH 130910
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
310 AM MDT THU SEP 13 2012

IDZ017-020-021-131500-
/O.CON.KPIH.FR.Y.0001.120913T1000Z-120913T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
310 AM MDT THU SEP 13 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TEMPERATURE...32 TO 36 DEGREES

* LOCATIONS INCLUDE...SNAKE RIVER PLAIN INCLUDING POCATELLO... 
  IDAHO FALLS...REXBURG 

* IMPACTS...SENSITIVE PLANTS OR CROPS MAY BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
563 
WWUS75 KPIH 131458
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
ISSUED BY NATIONAL WEATHER SERVICE BOISE ID
858 AM MDT THU SEP 13 2012


IDZ017-020-021-131600-
/O.EXP.KPIH.FR.Y.0001.000000T0000Z-120913T1500Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS
858 AM MDT THU SEP 13 2012

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING. 

TEMPERATURES HAVE WARMED TO ABOVE FREEZING SO WILL ALLOW THE FROST
ADVISORY TO EXPIRE AT 9 AM MDT.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Sep 12, 2:49 AM MDT, 26 minutes earlier.

Area forecast discussion, Sep 12, 2:49 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
249 AM MDT WED SEP 12 2012

.SHORT TERM...TODAY THROUGH FRIDAY. A RIDGE OF HIGH PRESSURE WILL CONTINUE TO
BUILD IN TO THE AREA THROUGH FRIDAY AND PRODUCE DRY CONDITIONS.  THE
DRY AIR...ALONG WITH COLDER AIR FROM THE NORTH WILL COMBINE TO DROP
OVERNIGHT TEMPERATURES ACROSS THE ENTIRE AREA EVEN LOWER THAN WE
HAVE SEEN THE PAST TWO NIGHTS. LOWS WILL BE IN THE 30S IN THE
VALLEYS FOR THURSDAY MORNING.  PLACES SUCH AS STANLEY AND COPPER
BASIN WILL SEE LOWS IN THE TEENS. A FROST ADVISORY WILL BE IN EFFECT
FOR THE SNAKE RIVER VALLEY THURSDAY MORNING FROM 10Z TO 15Z.
OTHERWISE... TEMPERATURES WILL BEGIN TO WARM THROUGHOUT THE AREA
WITH HIGHS IN THE VALLEYS IN THE 70S ON THURSDAY AND 80S WILL RETURN
BY FRIDAY AFTERNOON.

.LONG TERM...SATURDAY THROUGH WEDNESDAY. THE RIDGE OF HIGH PRESSURE WILL BE
MOVING OFF TO OUR EAST AND A SOUTHWESTERLY FLOW WILL GIVE WAY TO OUR
NEXT TROUGH WHICH LOOKS TO ARRIVE ON SUNDAY. THE MODELS ARE STILL IN
A DISAGREEMENT AS TO THE INTENSITY AND EXACT ARRIVAL TIME OF THIS
SYSTEM.  THE GFS IS SUGGESTING A WEAKER SYSTEM THAT IS DRY. THE
EUROPEAN MODEL IS CALLING FOR A STRONGER MID-LEVEL LOW TO DEVELOP
WITH MORE MOISTURE AND COOLER TEMPERATURES.  THE MORNING FORECAST IS
CURRENTLY LEANING TOWARD A SMALL CHANCE OF PRECIPITATION IN THE
HIGHER ELEVATIONS WITH SLIGHTLY COOLER TEMPERATURES. A NORTHWESTERLY
FLOW IS EXPECTED TO RETURN NEXT WEEK WITH ANOTHER RIDGE OF HIGH
PRESSURE.

PADIAN

&&

.AVIATION...AREAS OF SMOKE IN THE CENTRAL MOUNTAINS FROM WILDFIRES
NEAR SALMON...OTHERWISE WIDESPREAD VFR TODAY AND THURSDAY. RS

&&

.FIRE WEATHER...A HIGH PRESSURE RIDGE OVER SOUTHEAST IDAHO TODAY AND
THURSDAY WILL PROVIDE VERY DRY CONDITIONS...LIGHT WINDS AND VERY
POOR HUMIDITY RECOVERY OVER NIGHT. FRIDAY...THE RIDGE MOVES EAST AND
BREEZY WINDS MAY DEVELOP IN THE CENTRAL MOUNTAINS ALTHOUGH THERE IS
DISAGREEMENT BETWEEN THE MODELS AT THIS TIME. RS

&&

.AIR STAGNATION...AN UPPER RIDGE WILL BRING DRY CONDITIONS ALONG
WITH LIGHT WINDS ACROSS MOST OF THE AREA. THIS WILL RESULT IN A
WORSENING OF AIR QUALITY IN THE CENTRAL MOUNTAINS ESPECIALLY IN
THE EARLY MORNING HOURS. AN AIR QUALITY ADVISORY REMAINS IN EFFECT FOR
CUSTER AND LEMHI COUNTIES. PADIAN

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM MDT THURSDAY IDZ017-020-021.

&&
Hazardous weather outlook, Sep 11, 3:32 AM MDT, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
332 AM MDT TUE SEP 11 2012

IDZ017>025-031-032-120945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
332 AM MDT TUE SEP 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

DRIER WEATHER IS EXPECTED TODAY AND TONIGHT. TEMPERATURES TONIGHT
WILL BE COLDER ACROSS EASTERN IDAHO. THE HIGHER VALLEYS OF THE
CENTRAL MOUNTAINS WILL DROP TO AROUND 10-15 DEGREES. PORTIONS OF
THE SNAKE PLAIN WILL DROP IN TO THE 30S WITH LOCALIZED AREAS OF
FROST OR LIGHT FREEZE. LATER TODAY IF IT APPEARS THAT NEAR
FREEZING TEMPERATURES ARE MORE WIDESPREAD ACROSS THE PLAIN...FROST
OR FREEZE RELATED HEADLINES MAY BE NECESSARY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY NIGHT/THURSDAY MORNING SHOULD BE ANOTHER CHILLY NIGHT
ACROSS EASTERN IDAHO AS DRY AIR REMAINS IN PLACE. OVERNIGHT LOWS
WILL BE SIMILAR TO WHAT IS FORECASTED FOR TONIGHT. AGAIN...IF MORE
WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED...FROST OR FREEZE
RELATED HEADLINES MAY BE NECESSARY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Frost Advisories in Idaho, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.